Anyone else simply feel like a zombie?
I have been taking antipsychotics for years now and I swear they are turning me into a frickin' zombie.
I am not antipsychiatry by any means, nor am I trying to convince anyone to go off of medication. It is a necessary evil. For most, going of off meds is not an option and I realize that. I don't believe there are any effective alternatives either.
But... It seems like the more I take antipsychotics, over the years, I am changing. There is a pervasive dullness to my life that only seems to get worse and worse as time goes on. My functioning is good and my symptoms are minimal. But it seems like these benefits come at a price.
My long and short term memory have gone to sh**
While some aspects of my cognitive function improve, it seems like many others only get worse. I feel that I am no where near as creative as I used to be, as time goes on.
My psychiatrist tells me that the illness can cause these symptoms, which can be true. But if that is the case, why would this feeling only get progressively worse the longer I am medicated? If it were the illness, my other symptoms would not continue to improve as they do.
Also, going off and on meds repeatedly can supposedly cause this issue.
The reality is, no one really knows the long term effects of what antipsychotics do to the brain. In fact, what we do know isn't too good.
(Btw, I am on the new atypicals not the older meds which are more well known for anehdonia.)
My pdoc bumped me up to Abilify 30 mg and it didn't take but a few days for the akathisia to set in like crazy! I am at a loss of what to do about it.
Benzos don't help. Beta-blockers don't help. The only things that help are anticholinergics, specifically, Cogentin (benztropine), but I can't stand the side effects. I have never tried Artane (trihexyphenidyl) because my pdoc won't let me. If anyone can vouch for this being better than Cogentin, I will see if I can call my neurologist and see if he can call some in for me. I have also found that, strangely, Zomig (zolmitriptan) helps it, but I have an extremely limited supply of it. Is there ANYTHING else for akathisia? ANYTHING? I've researched and have read that 5-HT2A antagonists are apparently beneficial, but I don't have anything that's really much of a 5-HT2A antagonist except trazodone, and that doesn't do jack for me.
On top of all this, my mood is still in the gutter for what that's worth, and the dysphoria associated with akathisia is making it much, much worse.
Please help me! I'm pacing so much there are little trails developing in the floors around my house!
I have mild reflux, something like GERD or LERD, for the past six months or so. Mostly no pain, just really bad smells at the back of my throat and occasional vomit burp. It recently (past couple months) started giving me vague gut pain and bloating after meals, so I saw a dr, got scoped, and was diagnosed with reflux. No erosion/ulceration was seen though, just stomach juices bubbling up my esophagus a little.
So, I got some prescription strength probiotics and started putting chia seeds in my drinks. (The goo really soothes all that mess.) My reflux was more or less under control with just that, until I finally decided to go to a psychiatrist for my (years long untreated) depression.
Now, after a week at 5 mg escitalopram and 25ish mg (I'm trying to quarter 100 mg pills, it's not so accurate) lamotrigine in the AM, my stomach is MAD. Putting anything in my stomach makes it bloated and painful. And the past couple days it's even worse. Last night, probably two hours after eating I had a wicked vomit burp. Like the food in my stomach wasn't moving down AT ALL. This morning I even woke up bloated. I have a long history of gut unhappiness, but it's usually my bowels/large intestine and this stomach pain shit is really making it hard for me to do anything. Like, I'm so bloated I'm scared if I get up and move around I'm going to vomit. (But I don't have nausea, weirdly enough.) And I think all this clenching my stomach against the bloating and pain is making my asthma worse.
Is this a start up side effect that will go away? Anyone know of anything besides PPIs that can help it? I think the problem is that my digestive tract just isn't moving, not that I have too much acid, and besides PPIs give me wicked diarrhea. When I had a big cup of coffee with breakfast yesterday morning, my big hearty breakfast didn't cause me any problems at all. Coffee usually makes my digestive track tweak the fuck out and puts me on the toilet, I think in this case it brought my gut back to normal speed. But I can't do that with dinner.
My doctor actually wants me on 10 mg escitalopram already and I'm scared to go up because I don't want this to get worse. Also I have medication phobia and want to stay at the lowest doses possible for everything.
But I really want to give the meds a chance to work.....